Injection site pain/No improvement yet

Hi everyone I’m on my second injection after loading doses and have been alternating location and sides mostly in abdomen. It’s been 10 days after my last injection in lower right abdomen but am still having pretty tender pain. No bruise just very sore. Is this normal or is there possibility I’m doing the injections wrong? I was only recently diagnosed and prescribed injections (which so far I’m noticing no improvement from😓). I had levels tested before last injection and levels were almost 700. Folate still higher end of range, not on folic acid. Besides being very tired and fatigued all the time my main issues with PA are memory and concentration issues. It’s very frustrating to read sentences over and over again until you comprehend them or not remember if you took your iron pill earlier in the day. How long did it take for your memory to improve on injections?

5 Replies

oldestnewest
  • Hi Ashley8 Are you in the UK?

    You say you have been diagnosed with P.A. and been "prescribed" injections yet (if I'm reading you correctly) you are doing the injections yourself? Why is that? Cannot your doctor's surgery give them to you?

    I'm sorry I cannot advise you on self injecting as I've never done it but there are others on here that do. I'm wondering if Gambit62 can help you please?

    I wish you well

  • Hi I live in the US and my hematologist basically wrote it as a prescription. I just pick up the vile and needle every month at my pharmacy. The doctor had his nurse guide me on how to self inject my very first time but when I did it the first time I bruised a lot and every time afterwards the injection site stays very sore for about 2 weeks and almost feels hard (that’s the only way I know how to describe it). Not sure if that’s normal or if I’m doing something wrong.

  • It's our bedtime here in the U.K. but hopefully there will be others along in the morning who can help.

    I've had over 600 cyanocobamalin injections during the past 46 years and have to admit that even when given by a nurse into my upper arm muscle they have occasionally hurt but not often. Maybe she just "caught a nerve" or something.

    I'll bid you goodnight and hope you have a good day.

  • I presume you are injecting subcutaneously rather than IM (whichwouldn't be a method used in the stomach region.

    I don't find injectng in stomach suits me. Think I was a bit over-sensitive to needles when I started on #B12 anyway but I certainly found the thigh suited me a lot better. The bruising is because you have caught a vein - and I know I bled a lot more profusely when I was B12 deficient than I do now. The hardness could be the bruising or it could be the B12 pooling just under teh skinn - you could try massaging it gently to see if that helps.

    Suggest that you speak to nurse/doctor/pharmacist next time you get a prescription filled - or earlier.

  • I'm relatively new to all this, but others might be able to clarify - I thought that when you have neurological symptoms such as memory loss and brain fog, the recommendation is to keep injecting every other day until improvement stops. I was just thinking that if that's right, it might be why you're not seeing much improvement! Apologies if this isn't right, hopefully someone else knows for sure :)

You may also like...